Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 14, 2007, 3:25 PM EDT for Mason County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 14, 2007, 3:52 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Mason County, WV
The radar
The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 141925
SVRRLX
WVC053-142015-
/O.NEW.KRLX.SV.W.0055.070614T1925Z-070614T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT THU JUN 14 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN WEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 323 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF POINT
PLEASANT...AND MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEON BY 350 PM EDT...
SOUTHSIDE BY 400 PM EDT...
GRIMMS LANDING BY 410 PM EDT...
7 MILES EAST OF ASHTON BY 415 PM EDT...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING.
LAT...LON 3894 8210 3892 8191 3889 8193 3885 8189
3867 8189 3866 8197 3861 8205 3863 8217
3872 8218
$$
151 follow-up statement
000
WWUS51 KRLX 141952
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT THU JUN 14 2007
WVC053-142002-
/O.CAN.KRLX.SV.W.0055.000000T0000Z-070614T2015Z/
MASON WV-
352 PM EDT THU JUN 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA
SIZE HAIL ARE STILL POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3894 8210 3892 8191 3889 8193 3885 8189
3867 8189 3866 8197 3861 8205 3863 8217
3872 8218
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:21 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 14, 2:21 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 221 PM EDT THU JUN 14 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS AGAIN TODAY...WITH A LESSER CHANCE FRIDAY. && .NEAR TERM /THROUGH FRIDAY/... SEEING CONVECTION BEGINNING DUE TO DAYTIME HEATING OVER THE EASTERN MOUNTAINOUS REGIONS. EXPECT THIS TO CONTINUE WITH THE DECENT INSOLATION DESPITE THE LOWER CLOUD DECK HANGING OFF TO THE EAST OF THE MOUNTAINS. STOUT VORT MAX IS ROTATING AROUND AN UPPER LEVEL LOW THAT HAS BEEN SITTING OFF THE EAST COAST FOR THE LAST FEW DAYS. THIS FEATURE IS MOVING WITH A PURPOSE...AND IS ALREADY ENTERING THE NORTHERN ZONES WITH THE BEST LIFT. CONUNDRUM HERE IS THE LACK OF DEEP MOISTURE AND THE FACT THAT A LITTLE MORE DAYTIME HEATING WOULD BE PRIME FOR THUNDERSTORM DEVELOPMENT. DEEPER MOISTURE IS RELEGATED TO THE FOOTHILLS OF THE MOUNTAINS AND THE COAL FIELDS...GETTING PROGRESSIVELY DRIER THROUGH THE ATMOSPHERIC COLUMN NORTHWESTWARD TOWARDS THE OHIO RIVER VALLEY. NEVERTHELESS...HAVE PUT ISOLATED POPS IN FOR THE CWA UNTIL THE EVENING...WITH LIKELIES IN THE AFOREMENTIONED AREAS OF DEEPER MOISTURE. TIMING COULD BE AN ISSUE HERE IF THE VORT MAX MOVES THROUGH TOO QUICKLY RELATIVE TO THE DAYTIME HEATING. EXPECTING ANY ACTIVITY TO SUBSIDE IN A MANNER SIMILAR TO LAST NIGHT...WHEN MOST OF THE STORMS COLLAPSED WITH THE SETTING OF THE SUN. A QUIETER DAY IN STORE FOR FRIDAY WITH A BIT MORE DRYING THROUGH THE COLUMN. NOT MUCH TO SPEAK OF IN TERMS OF FORCING FOR ANY ACTIVITY...HOWEVER STILL WEARY OF MORE ELEVATED HEAT SOURCE INITIATION. MAY HAVE TO CUT THESE OUT IN FUTURE FORECASTS IF IT LOOKS LIKE THERE IS NOT ENOUGH FUEL AVAILABLE. && .SHORT TERM /FRIDAY NIGHT/... QUESTION IS WHETHER THE WEATHER WILL ACTUALLY SETTLE DOWN FRIDAY. MODELS STILL SHOW UPPER TROUGHINESS ON BACK SIDE OF UPPER LOW ALONG THE EASTERN SEABOARD...SO COOL AIR ALOFT AND DAYTIME HEATING WILL AGAIN PROVIDE THE INSTABILITY WHILE G.E. 20KTS FLOW AND DCVA TO PROVIDE SOME SHEAR AND POCKETS OF UPPER DIVERGENCE. MAINTAINED EXISTING POPS ACROSS S PORTION OF AREA AND IN THE MOUNTAINS WHILE RAISING PEAK VALUES. FORECAST REMAINS DRY FOR SAT ALTHOUGH NAM12 IS SLIGHTLY SLOWER THAN GFS IN ERADICATING UPPER LOW CIRCULATION FROM THE AREA. WOULD NOT BE SURPRISED IF SCATTERED THUNDERSTORMS FORM AT LEAST ACROSS FAR S PORTION OF AREA AND BACK UP THROUGH CENTRAL MOUNTAINS. IF THEY DO THEY OUGHT TO BE GONE BY EARLY EVENING THOUGH AS HEIGHTS ON ALL MODELS ARE ON THE WAY UP BY THEN. BY SUNDAY...BUILDING HIGH PRESSURE SURFACE AND ALOFT LEADS TO HOT AND DRY WEATHER. HIGHS FRIDAY WERE JUST ABOVE THE NUMBERS AND NEAR NORMAL ON THE ARRIVAL OF SLIGHTLY COOLER AIR IN THE PERSISTENT DEEP LAYER NE FLOW. LOWERED LOWS A BIT TOWARD THE NEW NUMBERS FRIDAY NIGHT AND SATURDAY NIGHT. LEFT SATURDAY HIGHS ALONE...HIGHER THAN HIGHS FRIDAY AND AGAIN A BIT ABOVE THE NUMBERS. THE LOW CLOUDS IN SE UPSLOPE FLOW FRIDAY SHOULD BE ERADICATED COME SATURDAY...SO WOUND UP CODING UP A 7F WARM UP AT BKW. TOOK HIGHS SUNDAY TO THE NEW NUMBERS WITH HOT WEATHER IN PLACE BY THEN. && .LONG TERM /SATURDAY THROUGH THURSDAY/... THE GFS BRING A COLD FRONT ACROSS THE GREAT LAKES REGION...FAR AWAY FROM OUR AREA DURING THE WEEKEND HAVING NOT IMPACT ON THE LOCAL REGION SAT AND SUN. NO MAJOR CHANGES MADE AS DRY WEATHER WITH PLENTY OF SUNSHINE AND WARM TEMPERATURES WERE FORECASTED. A SECOND COLD FRONT MOVES THROUGH THE OH VALLEY ON TUESDAY...AND INTO WV TUESDAY EVENING. THE GFS BRING SOME LIGHT QPF AHEAD OF THE FRONT TUESDAY AFTERNOON...AND HIGHER AMOUNTS IN THE EVENING ACROSS THE AREA ALONG THE FRONT. FROM DAY 4 THRU 7...WENT WITH HPC GUIDANCE WHICH CONTINUES TO HAVE THE WARMEST DAYS ON MONDAY AND TUESDAY. ..WITH TEMPERATURES GETTING WELL INTO THE 80S RANGING INTO THE LOWER 90 IN THE WEST. ADJUSTED CHANCE POPS ON DAY 6 WITH THE COLD FRONT APPROACHES FROM OUR WEST. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... CONVECTIVE ACTIVITY HAS BEGUN ACROSS THE HIGHER ELEVATIONS...AND WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. EXPECT CB AND TSRA ALSO TO FORM IN THE LOWLANDS...MAINLY AFFECTING CRW. HTS AND PKB ARE IN THE LESSER THREAT AREA FOR THUNDERSTORM ACTIVITY. TONIGHT...FOG WILL SET IN FOR LOCATIONS THAT SEE RAINFALL AND MOISTEN THE SURFACE. EXCEPTION TO THIS MAY BE BKW...WITH WIND DATA FORECASTED TO HINDER THE DEVELOPMENT OF MIST OR FOG. COULD SEE LIFR AT EKN IF PRECIPITATION MATERIALIZES THERE...BUT WENT MODEST IN THE TAF WITH IFR. AVIATION OUTLOOK THURSDAY NIGHT THROUGH MONDAY...LIFR/IFR FOG IS POSSIBLE AT EKN EACH NIGHT. OTHERWISE...NO SIG WX EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...26 SHORT TERM...DB LONG TERM...DB AVIATION...26
Hazardous weather outlook, Jun 14, 3:56 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 356 AM EDT THU JUN 14 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>019-024>029-033>037-150800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 356 AM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN TODAY AS ANOTHER UPPER LEVEL DISTURBANCE PASSES IN THE AFTERNOON AND EVENING TIME FRAME. THE PRIMARY THREAT IS HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ020-030>032-038>040-046-047-150800- DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 356 AM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WEST VIRGINIA .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 14, 2:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 253 PM EDT THU JUN 14 2007 WVZ035-141930- RALEIGH WV- 253 PM EDT THU JUN 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 253 PM EDT...A STRONG THUNDERSTORM WAS OVER SHADY SPRING...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE JOSEPHINE...GHENT...MACARTHUR...MABSCOTT...DANIELS AND CRAB ORCHARD. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF UP TO 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Local storm report, Jun 14, 3:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL SHADY SPRING 37.70N 81.10W
06/14/2007 E0.88 INCH RALEIGH WV POST OFFICE
&&
JSHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt | 59 min |
| Jun 13, 9:49 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 26 min |
| Jun 14, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 52 min |
| Jun 14, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 22 min |
| Jun 14, 6:18 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 27 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.